Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Ever needed to be weaned off a medication??

Posted by on Feb. 13, 2009 at 8:34 PM
  • 12 Replies

I'm going to start getting weaned off my meds next week.. I realized that I have horrible withdrawals when I forget to take them and I can't stand being that dependant on anything..

Not sure how I'll handle my pain after coming off it, maybe the doc can give me something else to get addicted to?

Anyway, what should I expect out of this process?  Is it that difficult?

coexist.jpg coexist image by lupelagata

by on Feb. 13, 2009 at 8:34 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
HeatherMae55
by on Feb. 13, 2009 at 8:44 PM

no one?  :(

coexist.jpg coexist image by lupelagata

PoisonousBlonde
by Platinum Member on Feb. 13, 2009 at 8:51 PM

bump. What is causing you so much pain and what are you on?

img381/8154/99620876gs2.gifthimage021.jpg jasper witlock hale image by mrscullen1jasoer2.jpg jasper image by NiK_ThE_NuT7255646.jpg Jasper Hale image by mabudachi3OMEYUP.jpg Team Jasper image by sspatlan88

 

Heartlight617
by on Feb. 13, 2009 at 9:08 PM
I'm not sure what ails you, but have you ever tried acupuncture? I didn't believe in it before, but it has helped my good friend so much! She has had chronic back and knee pain. If you have tried it, did it work for you?
Carol
HeatherMae55
by on Feb. 13, 2009 at 9:21 PM

I'm not sure what I have, it's pain from my hips to my feet and the medicine is Lyrica.. I'm taking 300 mg a day, been on it for about 2 years

I've been told I have just chronic pain syndrome or fibromyalgia.. since the lyrica worked I'm guessing its got something to do with nerves.. but I'm not sure. 

I'm going to ask my dr. to check my parathyroid when I go in next week because that can cause bone pain too, and I have memory loss, fatigue, irritability, trouble sleeping and a few other symptoms of that, and my Mom's had it..

Quoting PoisonousBlonde:

bump. What is causing you so much pain and what are you on?


coexist.jpg coexist image by lupelagata

HeatherMae55
by on Feb. 13, 2009 at 9:23 PM

we're a military family, and my military Dr. actually recommended acupuncture or chiropractic care, and the military doesn't believe in either one so if I had it done we'd have to pay for the entire treatment ourselves.. and the military doesn't pay that well. 

So, although I'd be thrilled to have it done, we just can't afford it. 

:(

Quoting Heartlight617:

I'm not sure what ails you, but have you ever tried acupuncture? I didn't believe in it before, but it has helped my good friend so much! She has had chronic back and knee pain. If you have tried it, did it work for you?


coexist.jpg coexist image by lupelagata

CallieLynsMommy
by on Feb. 13, 2009 at 9:27 PM

My mom had to be weaned off of Vicodin. She was on it for way too long due to a knee replacement and then falling and breaking her other leg (in her femur...ouch) and having to have a metal rod and screws inserted into her leg to hold it together. She basically had sweats, chills, fell nauseous, etc. But she tried to go cold turkey...which I do not recommend!

"You must be the change you wish to see in the world."- Mahatma Gandhi
HeatherMae55
by on Feb. 13, 2009 at 9:31 PM

well you dont' have to worry about that!!  Just by me forgetting my dose by HOURS, I had insomnia, anxiety, nausea, the shakes, and I was clammy all over... got it was horrible.  I just felt BAD.

Quoting CallieLynsMommy:

My mom had to be weaned off of Vicodin. She was on it for way too long due to a knee replacement and then falling and breaking her other leg (in her femur...ouch) and having to have a metal rod and screws inserted into her leg to hold it together. She basically had sweats, chills, fell nauseous, etc. But she tried to go cold turkey...which I do not recommend!


coexist.jpg coexist image by lupelagata

Kerfuffle
by on Feb. 13, 2009 at 9:31 PM

Are you self weaning or is the doctor weaning you?

I have had to wean of narcotics.

Withdrawals suck and it takes a huge amount of will power not to reach for the pills.

I reccomend weaning slowly. Start with 75 - 50% of the dose (depending on how much you take) for 2 weeks... go 75 - 50% of that for 2 weeks. so 100mg in a day would go to 75-50mg in a day...  to 50mg (if you were doing 75) to 25mg for 2 weeks. Then 25 - 12.5 for 2 weeks.  Then say 10 - 5mg for a week and then jump off.  If you want to do it quicker take those 2 weeks and make them a week.

Withdrawal from any med lasts 5 -7 days....  days 2-4 being the worst.  So dropping the meds you would feel some withdrawal mainly on the 2nd through 4th day...   so if by day 7 you feel pretty stable you can drop it again...  if you still dont feel so stable go the 2 weeks

texasdawn
by on Feb. 13, 2009 at 9:33 PM

Thanks to my insurance company, I had to change anxiety meds.  It was two weeks of torture, headaches, dizziness, and nausea.  I have finally adjusted, and it seems to be working ok now. I hope that everything goes well for you.  It is so hard to for your body to adjust when you used to having it.

Kerfuffle
by on Feb. 13, 2009 at 9:33 PM


Quoting HeatherMae55:

well you dont' have to worry about that!!  Just by me forgetting my dose by HOURS, I had insomnia, anxiety, nausea, the shakes, and I was clammy all over... got it was horrible.  I just felt BAD.

Quoting CallieLynsMommy:

My mom had to be weaned off of Vicodin. She was on it for way too long due to a knee replacement and then falling and breaking her other leg (in her femur...ouch) and having to have a metal rod and screws inserted into her leg to hold it together. She basically had sweats, chills, fell nauseous, etc. But she tried to go cold turkey...which I do not recommend!

 

The insomnia is the worst! I would take stomach cramps, and chills alone... add insomnia and anxiety and it is hell on earth. I feel ya. 

As well as the drop in medication dosage, that I reccommended before,  i would also space out the doses longer and longer. So you take it every 6 hrs say....   wait 8 hrs before the next dose... I would do this for a few days before dropping the mg.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)